MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W040210150
Medical Device Problem Codes Burst Container or Vessel (1074); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross pta balloon during treatment of a soft tissue cto (chronic total occlusion-100%) in the patient¿s proximal, mid, and distal, right plantar vein.Moderate vessel tortuosity is reported.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.A non-medtronic (bard) inflation device was used for balloon inflation.No resistance was noted during advancement.The device was not passed through a previously deployed stent.The balloon was inflated in the pedal venous loop after creating a successful av reversal.It is reported vein spasm occurred and the balloon broke off the catheter.A circumferential/radial balloon burst occurred at an inflation pressure of 6atm during balloon inflation.Several attempts were made to remove the balloon fragments from the patient over 4 hours unsuccessfully.Vessel occlusion due to the device component is reported.The vein is reported to have been coiled.The detached portion remains in the patient.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: there are no plans in the future for the removal of the detached portion from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the procedure was an av reversal on the plantar vein.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review a quick time video of the cine of the procedural attempt to recover the embolized portion of the nanocross elite pta balloon catheter was received.In the images a second pta device is inflated to recapture the balloon fragment.The balloon fragment appears to be the inner guidewire lumen with the two middle marker bands and the proximal marker band.The distal marker band is not present in the cine video.Device evaluation the inner shaft and outer shaft returned detached from each other a guidewire returned loaded inside the inner shaft of the nanocross catheter and could not be removed.The luer returned detached at the catheter shaft 1.5cm distal to distal end of strain relief the inner shaft of returned stretched and with kink and numerous bunching visual inspection of the detached outer shaft under a microscope showed the detachment site at the proximal balloon chamber (photo 7).Correction to date for product return medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10967300
Report Number2183870-2020-00418
Device Sequence Number13670904
Product Code LIT
UDI-Device Identifier00763000110208
UDI-Public00763000110208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberAB14W040210150
Device Catalogue NumberAB14W040210150
Device Lot NumberB102191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/10/2020
12/16/2020
02/09/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/15/2020
12/18/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight101